Doctor insights on:
Sense quitting antidepressant I've had no energy, tired all day-so doc prescribed me focalin (dexmethylphenidate) 10mg 1x a day- will it help w energy? Safe 2take long term??
If your lack of: Energy is a symptom of recurrence of your depression, off-label use of a low dose of a stimulant may not address the issue as well as Cognitive-Behavoioral Therapy & a trial of a different antidepressant. Discuss with your psychiatrist. However, long-term use of Focalin (dexmethylphenidate) s usually safe. It may increase anxiety, if that is also an issue for you. ...Read more
What specialist to see for muscle twitching and extreme 24/7 fatigue w pressure headaches over 6 months sense quitting antidepressants?
Extreme pressure behind eyes/heavy eyes fatigue and head pressure sense quitting antidepressant 6 months ago- all started while on it-tumor? Brain ok?
No: A brain tumor is very UNLIKELY to be the explanation of your symptoms. ...Read more
Why is it so that when people try to quit taking antidepressant (quit, under the observation with doctor) that you get a lot of anxiety symptoms?
Discontinuation: Stopping antidepressants may lead to discontinuation symptoms, including anxiety -- even when done gradually under doctor's supervision. In that case, the tapering process needs to slow down. Another possibility is recurrence of the symptoms for which the medication was originally prescribed. It can be hard to tell these apart sometimes. I'm glad you're working with your doctor on this. ...Read more
Can I quit tricyclic antidepressant-Imipramine for extreme dry mouth after taking a week? Please suggest.
That is a: Frequent side effect of imipramine. Please discuss with your prescribing doctor before stopping medication. Take care. ...Read more
Experiencing random leg twiching, 'shocks' months after quitting safely various antidepressants-endep, Effexor (venlafaxine) etc. Why is it happening at night?
See below: This is one of those problems where a visit to your doctor is necessary to figure out what's going on. Only after a thorough evaluation, including examination and possibly labs and other tests, can your doctor correctly diagnose you and treat you effectively. ...Read more
DEPENDS: It really depends on the dose and the length of time that you have been on the medication. If the dose is relative high and you have taken the medication for more than one month, it is always best to discontinue the medication slowly over a few weeks. The other question is did you quit smoking and for how long. You may want to stick with the treatment a while to make sure you do not smoke again! ...Read more
I'm 27 and have been having nights sweats for years. I always thought it was my antidepressants but I quit taking them about 3 months ago. Help!
Medical exam: Multiple medical causes: get a complete physical exam and comprehensive metabolic blood tests. ...Read more
Zyban (bupropion): Zyban whic is actually rebranded wellbutrin, (bupropion) an atypical antidepressant has fda approval to help quit smoking. It does reduce seizure threshold and of course should only be prescribed in the context of a proper medical evalaution and review of other medications. Most people who quite smoking make multiple tries at it - so the rule is try, try, try again - never give up the effort. ...Read more
I want to quit marijuana butt I'm having problems with anxiety and panic attacs what meds will the dr give me I don't want to go on antidepressants?
How long will it take to feel better after quitting meth? It's hard to maintain sobriety when I feel so unhappy&lethargic. Antidepressants aren't help
Rehab: You need proper assesment to find out right medication let professional decide you need to be six months clean to have proper diagnosis. ...Read more
I have been on antidepressant Cipralex for 10 years and unfortunately quit abruptly. Now I have Vertigo. What can I do and when will it go away?
Go back to your: Prescribing physician right away. Quitting antidepressants abruptly, especially with your use history, is NOT advised. Symptoms such as yours are common when using a handful of SSRI's. Some are less prone to produce this problem. Why did you suddenly stop? Why have you taken the meds so long? Have you tried other meds? Talk to your doc. ...Read more
Won't help: Antidepressants take 2 or more weeks to start working. We then recommend continuing the med for at least 6 months (more if you have repeat episodes of depression), to decrease the risk of relapse upon stopping. So "short period" use probably won't help depression, and even if it did, the depression would likely come right back. Amitriptyline can be a short-term sleep aid, though. ...Read more
I am addicted to coffee. Is it bad for you? How do I quit? I feel I get anxious when. I drink it. I am on antidepressants. No drink=withdrawal
Moderation is key: The benefits of of coffee consumption outweigh the risks for most people. By exercising regularly, making smart food choices and drinking coffee in moderation, will make you look and feel better. ...Read more
Possibilities: No advice can be given personally for your case, but antidepressants can take some time to work. Some are more activating and others also have some calming properties - sometimes it dependds on just the right one. Psychotherapy combined with antidepressants has been found to be more effective than either alone. A good psychiatric or psychological eval can rule out misdiagnosis. ...Read more
See psychiatrist wit: See a psychiatrist with her and take his advice. ...Read more
Yes: Drug development and pharmaceutical companies often find out other uses for the medication during clinical trials and even after the drug is released. If it is to be safe and effective the FDA in the US must review trials and give it conditional use and labeling. It undergoes further consideration for patients and human trials. After many long months it can be released with a new indication. ...Read more
Varied: There are a variety of treatment options for depression including a variety of medicines, psychotherapies, ECT, VNS, DBS, TMS, and alternative medicines. Try looking at the APA treatment guideliness for depression - available in the public domain. A capable psychiatrist can also help guide you. Best wishes ...Read more
Don't despair: Everyone's body is a bit different. Some people have temporary neurochemistry issues that can be addressed with temporary antidepressant use. Some people their neurochemistry just doesn't seem to be able to stabilize well enough to come off medications. You didn't cause or choose for this to be the case, it is likely genetics and possibly other factors we don't quite understand yet. Be strong! ...Read more
I have tried every antidepressant but I can't sleep and it is hard to function. What advice do you have?
My dr just started me on 300 mg of lithium because I cannot take antidepressants and she told me I shouldn't gain weight but I think she is wrong?
Could happen: Lithium can certainly cause weight gain. But it doesn't always, and 300 mg is a small dose, making this side-effect less likely. With any medicine, you & your doctor have to weigh the risks and benefits. Most antidepressants can also cause weight gain, and several of the "atypicals" (used for bipolar, psychosis, & sometimes severe depression) can cause big weight gain. Consider your options. ...Read more
How can I stop needing antidepressants? I have been on them for 2 years and I don't want to need them anymore. I don't take them recreationally.
See therapist: While still on medication, start cognitive behavioral therapy, exercise, attend to healthy diet and sleep cycle, consider yoga. Under the direction of your doctor then consider whether you can wean your antidepressant. Some with a genetic predisposition may need lifetime treatment but many can do well with lifestyle and cognitive behavioral therapy. ...Read more
I often feel I must be crazy if I need antidepressants. Why can't I control my moods? What am I missing that others have who are able to function w/o?
Examination: You need a thorough physical and psychological examinations. 1 in 5 Americians suffer from mood disorders. I would also advuse thyroid and female hormonal level checks ...Read more
I have a condition where I feel I don't want to do anything and I can't study I am student I can't memorize and I take antidepressant but I am in miss?
Clearly, the: Antidepressant is not working. Switch to another one or increase your dose. ...Read more
Maybe your depressio: Is starting to come back. Best wishes. ...Read more